Format

Send to

Choose Destination
Support Care Cancer. 1999 Jul;7(4):284-6.

Allergic reaction to the liposomal component of liposomal amphotericin B.

Author information

1
Department of Paediatrics, University of Padua, Italy.

Abstract

A case of severe allergic reaction arising during treatment with Ambisome and unresponsive to antihistamine and steroid medication is reported. A 2.9-year-old female child with Hurler's syndrome received an allogeneic cord blood transplant from an unrelated donor. During the aplastic phase, liposomal amphotericin B (Ambisome) was administered as part of an empirical treatment for persistent fever. The patient developed an extensive maculopapular rash and severe itching that resolved only on discontinuation of the drug. The patient subsequently had interstitial pneumonia with ingravescent respiratory failure in spite of adequate antibiotic and antiviral treatment. Treatment with conventional amphotericin B was considered essential in this critically ill patient, and the conventional formulation was administered for 20 days without causing any reaction. Severe allergic reaction to Ambisome is a rare event but, taking into account that premedication or dose testing is not recommended for this formulation, careful monitoring of the patient being treated for the first time is warranted.

PMID:
10423056
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center